MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. Insyte AUTOGUARD; Peripheral IV Catheters

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. Insyte AUTOGUARD; Peripheral IV Catheters
Catalog Number 381823
Medical Device Problem Codes Leak/Splash (1354); Retraction Problem (1536)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 07/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that bd insyte autoguard needle prematurely retracted and blood splattered.It was reported that while securing the canula of a 22g catheter, the canula retracted, causing blood to splash onto my glove, lab coat, and pants.This incident had already occurred the previous week.The 2nd time, blood splattered on the nurse's scrubs and in her eye.The nurse followed the facility's aes protocol.I have not received any further reports of long-term effects or serious injuries.I don't know the exact dates.
 
Additional Manufacturer Narrative
G.4.K201075; k251654.B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B.1.Adverse event selected because adverse event and product problem is not available.

Brand Name
Insyte AUTOGUARD
Common Device Name
Peripheral IV Catheters
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
+1(847)393-5694
MDR Report Key50141137
Report Number1710034-2026-00871
Device Sequence Number9110544
Product Code FOZ
UDI-Device Identifier00382903818235
UDI-Public(01)00382903818235(11)250827(17)280731
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number381823
Device Lot NumberUnknown
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2026
Supplement Date Received by Manufacturer08/14/2026
Initial Report FDA Received Date08/05/2026
Supplement Report FDA Received Date08/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown